Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 6, NWS Des Moines, IA

April 25, 20085 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Apr 25, 2008, 5:06 AM CDT for 5 counties in Iowa. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2008, 5:06 AM CDT (10:06 UTC)
Expired
Apr 25, 2008, 11:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Bremer County, IA, Butler County, IA, Franklin County, IA, Grundy County, IA, Hardin County, IA

The radar

The Des Moines radar (KDMX), 119 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 6:00 AM CDTFLASH FLOODDenver, IAPART OF TOWN EVACUTED DUE TO FLOODING. TIME ESTIMATED.
Apr 25, 6:14 AM CDTFLASH FLOOD1 W Reinbeck, IA6 INCHES OF WATER OVER THE ROAD DUE TO FLASH FLOODING OF BLACK HAWK CREEK.
Apr 25, 7:00 AM CDTFLASH FLOOD2 S Allison, IAWATER OVER ROAD ALONG COUNTY ROAD C45 2 MILES EAST OF HIGHWAY 14. TIME ESTIMATED.
Apr 25, 7:10 AM CDTFLASH FLOOD3 E Buckeye, IAKCCI VIEWER REPORTS SOUTH FORK OF IOWA RIVER OUT OF ITS BANKS. VIEWER NOTED THE HIGHEST LEVEL THEY HAVE EVER SEEN.
Apr 25, 8:00 AM CDTFLASH FLOOD3 Nw Hampton, IA180TH STREET FLOODED BETWEEN MALLARD AND NETTLES ROADS DUE TO FLOODED CREEKS AROUND OTTER CREEK.
Apr 25, 9:30 AM CDTFLASH FLOOD5 Ssw Iowa Falls, IAA SMALL TRIBUTARY WAS REPORTED TO BE WELL OUT OF ITS BANKS WHERE IT INTERSECTED HIGHWAY 20. NO ROADS OR BUILDINGS WERE IMPACTED.
Apr 25, 9:50 AM CDTFLASH FLOOD3 Nw Wellsburg, IASOUTH BEAVER CREEK FLOODED AND AFFECTING SEVERAL GRAVEL ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 251009
FFWDMX
IAC017-023-069-075-083-251600-
/O.NEW.KDMX.FF.W.0006.080425T1006Z-080425T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
506 AM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRUNDY COUNTY IN CENTRAL IOWA...
  HARDIN COUNTY IN CENTRAL IOWA...
  BUTLER COUNTY IN NORTH CENTRAL IOWA...
  FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
  BREMER COUNTY IN NORTHEAST IOWA...

* UNTIL 1100 AM CDT

* AT 501 AM CDT... BUTLER LOCAL LAW ENFORCEMENT OFFICIALS REPORTED   
  NUMEROUS CREEKS AT BANKFULL AND DITCHES FULL.  FLASH FLOODING FROM 
  ADDITIONAL THUNDERTORMS OVER THE WARNED AREA IS LIKELY THIS       
  MORNING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAVERLY...
  TRIPOLI...SUMNER...SHELL ROCK...SHEFFIELD...HAMPTON...GREENE...
  DENVER...CLARKSVILLE AND ALLISON

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH IS POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4290 9349 4291 9210 4265 9210 4264 9256
      4230 9254 4230 9277 4221 9279 4221 9346
TIME...MOT...LOC 1006Z 180DEG 0KT 4263 9291

$$

RUSSELL
5 follow-up statements
000 
WGUS73 KDMX 251121
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
615 AM CDT FRI APR 25 2008

IAC017-023-069-075-083-251600-
/O.CON.KDMX.FF.W.0006.000000T0000Z-080425T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-BUTLER IA-FRANKLIN IA-HARDIN IA-GRUNDY IA-
615 AM CDT FRI APR 25 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
GRUNDY...HARDIN...FRANKLIN...BUTLER AND BREMER COUNTIES...

AT 614 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAVERLY...
TRIPOLI...SUMNER...SHELL ROCK...SHEFFIELD...HAMPTON...GREENE...
DENVER...CLARKSVILLE AND ALLISON

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.


AT 614 AM...GRUNDY COUNTY LAW ENFORCEMENT REPORTED FLASH FLOODING OF 
BLACK HAWK CREEK...AS 6 INCHES OF WATER WAS OVER THE ROAD ALONG 
HIGHWAY T55 WEST OF REINBECK.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT FRIDAY
FOR EASTERN IOWA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 700 AM CDT FRIDAY MORNING FOR SOUTHWESTERN IOWA.

LAT...LON 4290 9349 4291 9210 4265 9210 4264 9256
      4230 9254 4230 9277 4221 9279 4221 9346
TIME...MOT...LOC 1115Z 180DEG 0KT 4263 9291

$$

RUSSELL
000 
WGUS73 KDMX 251240
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
732 AM CDT FRI APR 25 2008

IAC017-023-069-075-083-251600-
/O.CON.KDMX.FF.W.0006.000000T0000Z-080425T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-BUTLER IA-FRANKLIN IA-HARDIN IA-GRUNDY IA-
732 AM CDT FRI APR 25 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
GRUNDY...HARDIN...FRANKLIN...BUTLER AND BREMER COUNTIES...

AT 728 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT 
FLASH FLOODING OVER THE WARNED AREA. THE PUBLIC REPORTED THE EAST 
FORK OF THE IOWA RIVER HAD EXCEEDED IT BANKS 3 MILES EAST OF 
BUCKEYE.  

WIDESPREAD 3 TO 4 INCH RAINFALLS HAVE OCCURRED ACROSS THE AREA 
OVERNIGHT...AND RUNOFF FROM THESE THUNDERSTORMS WILL CONTINUE TO 
AGGRAVATE AREA STREAMS AND CREEKS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAVERLY...
TRIPOLI...SUMNER...SHELL ROCK...SHEFFIELD...HAMPTON...GREENE...
DENVER...CLARKSVILLE AND ALLISON

ADDITIONAL RAINFALL AMOUNTS OF AROUND A QUARTER OF AN INCH ARE 
POSSIBLE OVER BUTLER AND BREMER COUNTIES. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT FRIDAY
FOR EASTERN IOWA.

LAT...LON 4290 9349 4291 9210 4265 9210 4264 9256
      4230 9254 4230 9277 4221 9279 4221 9346
TIME...MOT...LOC 1232Z 180DEG 0KT 4263 9291

$$

RUSSELL
000 
WGUS73 KDMX 251445
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
942 AM CDT FRI APR 25 2008

IAC017-023-069-075-083-251600-
/O.CON.KDMX.FF.W.0006.000000T0000Z-080425T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-BUTLER IA-FRANKLIN IA-HARDIN IA-GRUNDY IA-
942 AM CDT FRI APR 25 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
GRUNDY...HARDIN...FRANKLIN...BUTLER AND BREMER COUNTIES...

AT 938 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAVERLY...
TRIPOLI...SUMNER...SHELL ROCK...SHEFFIELD...HAMPTON...GREENE...
DENVER...CLARKSVILLE AND ALLISON

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

NUMEROUS CREEK S AND STREAMS WERE OUT OF BANKS THIS MORNING. 
BREMER COUNTY EMERGENCY MANAGEMENT REPORTED PART THE COMMUNITY OF 
DENVER WAS EVACUATED DUE TO FLOODING. GRUNDY COUNTY REPORTED WATER 
OVER THE ROAD ALONG COUNTY ROAD T55 EAST OF REINBECK.  

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4290 9349 4291 9210 4265 9210 4264 9256
      4230 9254 4230 9277 4221 9279 4221 9346
TIME...MOT...LOC 1442Z 180DEG 0KT 4263 9291

$$

RUSSELL
000 
WGUS73 KDMX 251447 CCA
FFSDMX

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
942 AM CDT FRI APR 25 2008

IAC017-023-069-075-083-251600-
/O.CON.KDMX.FF.W.0006.000000T0000Z-080425T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-BUTLER IA-FRANKLIN IA-HARDIN IA-GRUNDY IA-
942 AM CDT FRI APR 25 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
GRUNDY...HARDIN...FRANKLIN...BUTLER AND BREMER COUNTIES...

AT 938 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED FLASH 
FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAVERLY...
TRIPOLI...SUMNER...SHELL ROCK...SHEFFIELD...HAMPTON...GREENE...
DENVER...CLARKSVILLE AND ALLISON

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

NUMEROUS CREEK S AND STREAMS WERE OUT OF BANKS THIS MORNING. 
BREMER COUNTY EMERGENCY MANAGEMENT REPORTED PART THE COMMUNITY OF 
DENVER WAS EVACUATED DUE TO FLOODING. GRUNDY COUNTY REPORTED WATER 
OVER THE ROAD ALONG COUNTY ROAD T55 EAST OF REINBECK.  

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4290 9349 4291 9210 4265 9210 4264 9256
      4230 9254 4230 9277 4221 9279 4221 9346
TIME...MOT...LOC 1442Z 180DEG 0KT 4263 9291

$$

RUSSELL
000 
WGUS73 KDMX 251608
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1105 AM CDT FRI APR 25 2008

IAC017-023-069-075-083-251615-
/O.EXP.KDMX.FF.W.0006.000000T0000Z-080425T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-BUTLER IA-FRANKLIN IA-HARDIN IA-GRUNDY IA-
1105 AM CDT FRI APR 25 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR GRUNDY...HARDIN...
FRANKLIN...BUTLER AND BREMER COUNTIES...

ALTHOUGH THE FLASH FLOOD WARNING HAS EXPIRED...CONTINUED FLOODING 
WILL PERSIST ALONG CREEKS AND STREAMS. A FLOOD WARNING IS NOW IN 
EFFECT THROUGH LATE THIS EVENING.  

LAT...LON 4290 9349 4291 9210 4265 9210 4264 9256
      4230 9254 4230 9277 4221 9279 4221 9346
TIME...MOT...LOC 1447Z 180DEG 0KT 4263 9291

$$

RUSSELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 2:24 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Apr 25, 2:24 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
224 AM CDT FRI APR 25 2008

.SHORT TERM /TODAY/...
STRONG LOW PRESSURE SYSTEM BOTH AT THE SURFACE AND ALOFT TO MOVE
OVER THE AREA TODAY. AS OF 2 AM...THE SFC LOW WAS IN CENTRAL
KANSAS AND POISED TO MOVE NORTHEAST ALONG FRONTAL BOUNDARY
EXTENDING NORTHEAST THROUGH WESTERN IOWA AND SOUTHEAST MINNESOTA.
WARM AND MOIST AIRMASS AHEAD OF THE LOW ACROSS MUCH OF CENTRAL AND
EASTERN IOWA...BUT ALREADY COOLING OFF TO THE NW WITH KEST ALREADY
DOWN TO 43 DEGREES AND A NORTH WIND GUSTING TO 35 MPH. EARLIER CONVECTIVE
COMPLEX EXITING NORTHEAST IOWA...BUT A LARGER MCS MOVING INTO SW
IOWA WITH MANY WARNINGS BEING ISSUED UPSTREAM. SVR TSTM THREAT
WILL CONTINUE EARLY THIS MORNING ACROSS SOUTHERN IA AS MUCAPES
REMAIN AROUND 1000 J/KG AND BULK SHEAR SUPPORTIVE OF STORM
ORGANIZATION. SFC LOW WILL MOVE RAPIDLY INTO NRN IA BY MIDDAY WITH
COLD FRONT SWEEPING EAST...AND LIKELY OUT OF CENTRAL IA BY MID
AFTERNOON. THUNDERSTORMS WILL CONTINUE AHEAD OF SFC LOW AND COLD
FRONT...BUT DRY SLOT WILL MOVE RAPIDLY UP THROUGH CENTRAL IA
DURING THE MORNING. DEFORMATION ZONE RAIN WILL OCCUR OVER NW IA
WHERE TEMPERATURES WILL BE FALLING INTO THE 30S. WILL HAVE TO
WATCH THIS AREA CAREFULLY FOR THE POTENTIAL OF LIGHT SNOW
ACCUMULATIONS. OTHERWISE...TEMPERATURES WILL FALL DRAMATICALLY
BEHIND THE COLD FRONT WITH SOME PLACES IN CENTRAL IA SOME 20
DEGREES COLDER AT SUPPER TIME THAN AT BREAKFAST TODAY. WINDS WILL
ALSO PICK UP BEHIND THE FRONT AND COULD BE FLIRTING WITH ADVISORY
CRITERIA. FLASH FLOOD THREAT STILL THERE AS LONG AS THUNDERSTORMS
IN THE FORECAST...THOUGH THE NW EXTENT OF THE WATCH MAY NOT HAVE
THE BEST CHANCES FOR REALIZING FLOODING.

.LONG TERM /TONIGHT-THURSDAY/...
WILL DEAL WITH SOME WRAP AROUND PRECIP ACROSS THE NORTH EARLY
TONIGHT...WHICH WILL LIKELY FALL AS SNOW. BUT...WITH ONLY LIGHT
QPF EXPECTED...ANY SNOW ACCUMULATIONS SHOULD BE LIGHT. TREND IN
THE FORECAST WAS TO COOL TEMPS A BIT MORE OVER THE WEEKEND AND
INCREASE POPS FOR SATURDAY NIGHT. MODELS CONTINUE TO COME FARTHER
SOUTH WITH UPPER LEVEL SHORTWAVE AND A BIT STRONGER ON THE SFC
CYCLONGENESIS SOMEWHERE IN THE VICINTY OF NORTHERN MISSOURI. MODEL
CROSS SECTIONS PRETTY EMPHATIC WITH STRONG LIFT OVER CENTAL AND
SOUTHERN IA IN DEF ZONE. THIS HAS ME A BIT WORRIED WITH MUCH OF
THE SOUNDINGS BELOW ZERO UNTIL THE VERY LOWEST 25 TO 50 MB. WILL
CONTINUE TO ERR ON THE SIDE OF CLIMATOLOGY AND KEEP PRECIP MAINLY
LIQUID. BUT THIS DOES BEAR WATCHING. SUNDAY WILL BE THE COOLEST DAY IN
THE WAKE OF THIS SYSTEM WITH TEMPS 15 TO 20 DEGREES BELOW
NORMAL...AND THE POTENTIAL FOR SCATTERED SHOWERS...AND POSSIBLY
SOME THUNDER AND GRAUPEL. MADE NO CHANGES AND DID NOT HAVE A
CHANCE TO LOOK AT MUCH BEYOND MONDAY.

&&

.AVIATION...25/06Z
THUNDERSTORMS WILL CONTINUE BE THE MAIN PROBLEM THIS FORECAST
PACKAGE WITH ONGOING THUNDER IN AREA OF CONVERGENCE ACROSS CENTRAL
IOWA NOW...AND EXPECTED STRONG WAVE TO IMPACT THE AREA BY THROUGH
MUCH OF THE MORNING HOURS FRI. HAVE INCREASED THUNDER NORTH/WEST
AND NORTHEAST THIS EVENING WITH INCREASED THUNDER FOR THE LATE
OVERNIGHT AND MORNING HOURS FROM 07Z THROUGH 16Z. GIVEN THE SCOPE
OF CONVECTION EXPECTED...CIGS/VSBYS SHOULD FALL TO IFR OR LIFR
WITH HEAVIER AREAS OF RAINFALL/THUNDER/WIND. PERIOD OF DELAYS VERY
PSBL FROM 08Z THROUGH 14Z AS LARGE MCS CROSSES THE AREA WITH LIFR
CONDITIONS AT TIMES. EXPECT CIGS TO COME UP AFT 18Z MOST AREAS TO
MVFR WITH -SHRA LESSENING WITH TIME. OVERALL...IMPROVEMENT BY LATE
IN PERIOD AS NW SFC WINDS SCOUR OUT LLVL MOISTURE AND CLOUD COVER.
CONDITIONS LOOKING BETTER BY 26/03Z./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR ADAIR-ADAMS-APPANOOSE-
AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS-
CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET-FRANKLIN-
GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-
KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-
POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-
WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

PUBLIC...MOYER
AVIATION...REV
Hazardous weather outlook, Apr 24, 9:34 PM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
934 PM CDT THU APR 24 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-260245-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
934 PM CDT THU APR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED AND WILL BECOME MORE
WIDESPREAD WITH HEAVY RAINFALL OVERNIGHT. THESE STORMS MAY BE MORE
SIGNIFICANT WITH A GREATER POTENTIAL FOR HEAVY RAINFALL...THERE IS
A SLIGT RISK OF SEVERE WEATHER IN THE FORM OF HAIL OR BRIEF STRONG
WINDS.

WIDESPREAD ADDITIONAL HEAVY RAINFALL WITH 1 TO 2 INCHES POSSIBLE
IS EXPECTED. LOCALIZED 3 INCH AMOUNTS ARE EXPECTED. THIS WILL CAUSE
SOME AREAS OF FLOODING ALONG WITH SUBSTANTIAL RISES ALONG AREA
RIVERS AND STREAMS....ALONG WITH LOCALLY HEAVY RAINS AND POSSIBLY
LOCALIZED FLOODING AND FLASH FLOODING ARE POSSIBLE OVERNIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH NOON FRIDAY.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING. LOCALLY HEAVY
RAINFALL REMAINS POSSIBLE THROUGH FRIDAY MORNING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH NOON FRIDAY.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO FRIDAY MORNING. HEAVY
RAIN AND FLOODING REPORTS ARE ALSO APPRECIATED AND ENCOURAGED.

REV

In the hours before

Local storm report, Apr 25, 3:52 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
352 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     HAIL             NEW VIRGINIA            41.18N 93.73W
04/25/2008  E0.75 INCH       WARREN             IA   EMERGENCY MNGR

&&

BMOYER
Local storm report, Apr 25, 3:55 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
355 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 AM     HAIL             8 NE MOUNT AYR          40.80N 94.13W
04/25/2008  E0.88 INCH       RINGGOLD           IA   EMERGENCY MNGR

&&

BMOYER
Local storm report, Apr 25, 4:08 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
408 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 AM     HAIL             4 S NORWALK             41.45N 93.67W
04/25/2008  E1.00 INCH       WARREN             IA   EMERGENCY MNGR

&&

BMOYER
Local storm report, Apr 25, 4:21 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
421 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 AM     HAIL             11 SSE INDIANOLA        41.20N 93.50W
04/25/2008  E1.00 INCH       WARREN             IA   FIRE DEPT/RESCUE

&&

BMOYER
Local storm report, Apr 25, 4:25 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
425 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 AM     HAIL             5 ESE DES MOINES        41.55N 93.53W
04/25/2008  E0.88 INCH       POLK               IA   UNKNOWN

            PUBLIC REPORT THROUGH ESPOTTER

&&

BMOYER
Local storm report, Apr 25, 4:51 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
451 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 AM     FLASH FLOOD      CEDAR FALLS             42.52N 92.45W
04/25/2008                   BLACK HAWK         IA   EMERGENCY MNGR

            SANDBAGGING OPERATIONS AROUND FIRE STATION DUE TO DRY RUN
            CREEK OVERRUNNING BANKS.

&&

MRUSSELL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:35 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene, Guthrie55 min
Apr 24, 8:16 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright44 min
Apr 24, 8:29 PM CDTSevere Thunderstorm WarningDMXBoone, Greene35 min
Apr 24, 8:35 PM CDTTornado WarningDMXFranklin, Hamilton, Hardin, Wright40 min
Apr 24, 8:47 PM CDTSevere Thunderstorm WarningDMXBoone, Greene18 min
Apr 24, 9:07 PM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hardin38 min
Apr 24, 9:17 PM CDTAreal Flood AdvisoryDMXBremer, Butler, Franklin3 hr
Apr 24, 10:56 PM CDTAreal Flood AdvisoryDMXBlack Hawk, Grundy3 hr
Apr 25, 1:59 AM CDTAreal Flood AdvisoryDMXBlack Hawk, Grundy3 hr
Apr 25, 2:16 AM CDTRiver Flood WarningDMXBoone, Webster5 days
Apr 25, 2:18 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor42 min
Apr 25, 2:23 AM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth32 hr
Apr 25, 2:32 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass43 min
Apr 25, 2:38 AM CDTRiver Flood WarningDMXBlack Hawk, Butler65 hr
Apr 25, 2:41 AM CDTRiver Flood WarningDMXBlack Hawk5 days
Apr 25, 3:00 AM CDTSevere Thunderstorm WarningDMXAdair, Guthrie, Madison, Union45 min
Apr 25, 3:19 AM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren41 min
Apr 25, 3:47 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren43 min
Apr 25, 3:53 AM CDTSevere Thunderstorm WarningDMXMarion, Polk, Warren52 min
Apr 25, 4:25 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion50 min
Apr 25, 4:42 AM CDTFlash Flood WarningDMXBlack Hawk6 hr
Apr 25, 4:54 AM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello40 min
Apr 25, 4:59 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Poweshiek46 min
Apr 25, 6:51 AM CDTRiver Flood WarningDMXMarshall3 days
Apr 25, 7:03 AM CDTRiver Flood WarningDMXHumboldt, Kossuth5 days
Apr 25, 7:09 AM CDTRiver Flood WarningDMXHamilton, Webster14 hr
Apr 25, 7:17 AM CDTRiver Flood WarningDMXBlack Hawk, Butler6 days
Apr 25, 7:19 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler61 hr
Apr 25, 7:27 AM CDTRiver Flood WarningDMXBlack Hawk6 days
Apr 25, 7:51 AM CDTRiver Flood WarningDMXDallas13 hr
Apr 25, 7:55 AM CDTRiver Flood WarningDMXPolk27 hr
Apr 25, 7:55 AM CDTRiver Flood WarningDMXPolk13 hr
Apr 25, 7:58 AM CDTRiver Flood WarningDMXMadison, Warren26 hr
Apr 25, 8:06 AM CDTRiver Flood WarningDMXMahaska5 days
Apr 25, 10:01 AM CDTAreal Flood WarningDMXTama12 hr
Apr 25, 10:58 AM CDTAreal Flood WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 2 more12 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer23 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXPolk10 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXDallas, Polk10 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXHumboldt10 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXPolk, Story28 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXJasper9 hr
Apr 25, 3:08 PM CDTRiver Flood WarningDMXStory5 hr

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.